# SDR 98ZZZX1995

- Difficulty date: May 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Columbia Air Services Inc, repair station SO5R204N
- Aircraft: N5EG
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636051
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Pipe
- Part number: 40J22616
- Condition: Chafed
- Location: Exh Crossover
- Part time: 491 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT BROUGHT IN FOR ANNUAL INSPECTION.  PILOT SQUAWKED DECREASE IN ENGINE PERFORMANCE.  AN EXHAUST STAIN WAS FOUND ON FIREWALL.  FURTHER INSPECTION REVEALED THE EXHAUST CROSSOVER PIPE WAS CHAFED THROUGH.  THE TWO CLAMPS SECURING THE HEAT SHIELD WERE FOUND BROKEN ALLOWING THE STANDOFF/CLAMPING FLANGES TO VIOLATE THROUGH EXHAUST PIPE.  STAINLESS STEEL WORM DRIVE CLAMPS CALLED OUT IN IPC ARE NOT WELL SUITED FOR THIS APPLICATION.  PRODUCT CHANGE OR RE-DESIGN MAY BE REQUIRED TO RESOLVE PROBLEM.
